New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Sorry for being gross, but......
13 Replies
ptalana - May 17

Good morning all, I've got a wee bit of a problem and am wondering if anyone else experiences this. For the past five months I've started getting this extreme nausea beginning at 10pm every night. Also when I go to bed (and this is the gross part) I start to vomit. It stays in my throat and burns, usually lasts for only the first hour. Well last night this started happening the same time, but continued the entire night!!!! I'm already taking a double dose of pantaloc for my extreme reflux and gerd. I just went to the doctor last week and he seems to think it may have something to do with the lack of sleep (3-4hrs) nightly. Any ideas????
He also wants me to start anti depressant to aid in sleep, but in the past I've had such severe reactions to these I don't want to go that route again. The last time it took almost six months to recover from these. Does anyone take a sleep aid that is effective thats not an anti depressant? I need some ideas to give my doctor when I call to once again address my concerns about the anti depressants?
I hope this finds everyone feeling o.k and thanks in advance for any help you can give me. I'm really at my wits end:(
Thanks all, Patty

 

Noca - May 17

Patty I suggest you take Zopiclone for your sleep as its the best non anti-depressant sleep aid available in Canada. It works for up to 6 months. I also suggest you try Stemetil for your nausea, its fairly cheap too.

Are you on any opioids? Chronic high dose opioids can cause chronic nausea/vomiting, I know cause they did it to me. When I went off Hydromorph-contin, and just stuck to Hydromorphone and Fentanyl, my nausea was reduced to 20% of what it was before.

 

axxie - May 17

Not knowing what you are on, doesn't help us in trying to help you.
Treatment of GERD - Lifestyle and dietary changes
Doctors often recommend lifestyle and dietary changes for people with GERD. Certain food and beverages to be avoided include chocolate, coffee, alcohol, fatty foods, peppermint, citrus fruits and juices, tomato products, pepper, mustard, and vinegar. Avoiding large portions at mealtime and eating smaller more frequent meals may also control symptoms better. Many overweight people find relief when they lose weight. Stopping smoking is also important for reducing GERD symptoms. People with GERD are often advised to avoid lying down right after eating and to avoid eating within two to three hours before bedtime. Elevating the head of the bed four to six inches may also help. Specialized diets, easy to digest meal substitutes (elemental formulations), and fasting can help.
These are only helpful tips, they help.
As for sleeping aid, you can try

 

ptalana - May 18

Thanks guys,
I think I will mention the Zopiclone to my doctor as a sleep aid, thanks Noca! Last night I propped my pillows and this seemed to help with the reflux. The problem has always been in regards to the effect this has on my neck, I tell ya if it's not one thing it's the other!!!
I realize that the Percocets are the culprit to many of my stomach issues, but my doc won't give me anything else, other than dilaudid for break through pain. Without an aid for pain I wouldn't have a life! I've had such severe reactions to the Cymbalta, Lyrica, and Amitriptyline so I'm kind of stuck in regards to treatment options.
I hate the idea of damaging my liver with pain meds, but is being bedridden any way to live???
Someone had mentioned the pain pump a while back, and I'm wondering if this is a safer and more effective option for us.
Thanks for your input, and I hope this finds everyone well.
Gentle hugs, Patty:)

 

kvc33 - May 18

I take a herbal product called Sleepwell to aid in my sleep and also Gravol. Rather than wrecking your neck with pillows, you need to put something under the bed at the head end so that your bed slants. Gravol also helps with nausea so it may be the thing for you. I agree with the lifestyle changes that axxie has suggested. I do find that the less sleep I get the worse my digestion is but I think that your problem is probably caused by the meds you are on and you may have to reduce your dose. It is dangerous to let acid burn in your throat, it does a lot of damage. I believe Gaviscon is one of the antacid meds that forms a foam barrier below the esophagus to stop that.

 

Noca - May 18

As long as you keep your dose of Tylenol at or below 1000mg at a time and 4000mg a day, you wont damage your liver. The liver can regenerate itself up until there is only 20% of it left.

 

Noca - May 18

It is I who suggested a pain pump. I plan on getting one in about ten years at this rate of my pain levels increasing.

 

Fantod - May 18

Patty - How about plain old melatonin and/or Calms Forte which you can purchase at any health food store?

My doctor took me off of Amitriptyline and asked me to use Melatonin instead along with Calms Forte. I'm pretty sensitive to meds - she wanted me to use 10 mg of Melatonin which made me laugh hysterically. If I use more than 1 1/2 mg of melatonin, I'm like a drunken sailor the next day. But, the combination of Calms Forte and melatonin seems to put me out for the most part. As we all know, nothing is ever perfect with FMS but at least I get some sleep. Take care.

 

ptalana - May 19

Thanks everyone for your input. As I've had digestion issues for years now I've always been extremely careful with my diet. I also don't have a weight issue, so I know this is not the cause. I do follow the grazing routine 6 small meals a day, and try to avoid the items mentioned. The one thing I wasn't aware of was that peppermint could cause problems, thanks for the info!
Thanks Noca for the liver info, you really lifted a great load off my mind.
Kvc33 I used to take gravol for years before seeing my gastro specialist who replaced this with Pantoloc. From what she has said this is one of the most effective meds for reflux. I can relate to what you're saying about damaging my esophagus, as these past few days I've been pretty raspy. It sure sucks!!!!!
Fantod, I've been reading alot about Melatonin from what I've read it is only for short term? I'll mention the combo of the Melatonin and Calmes Forte to my doc and see if this is an option for me. Thanks so much for, as always your super advice.
Thanks again guys, you're the best!!!!
God bless, Patty:)

 

Fantod - May 20

Hi Patty - I've been using Melatonin for a long time. It was recommended to me by my nutritionist who has been treating FMS for over 20 years. My new integrative medicine specialist wanted me to continue on it at a higher dose (no can do) and add Calms Forte as well. The Calms Forte does seem to help and I don't get any side effects from it like I would if I upped the Melatonin dose. I hope your doctor thinks that these items may be an option for you. Take care.

 

Fantod - May 20

And, I forgot to mention that your body produces melatonin naturally. But, for us sleep deprived people who do not have a normal sleep cycle our natural levels are pretty much non-existant. This was borne out for me when the results of a recent hormone test came in. The doctor was horrified so see just how badly my sleep cycle is interrupted. If things don't improve, we are also going to do a sleep study too. Nothing like being an ongoing science experiment....lol

 

ptalana - May 20

Lol, I totally get what you're saying. I at times feel like a freak of nature;)
I wanted to ask you, my family suffers from high cholesterol and we're not able to take hormones, would melatonin be safe?? From what I understand it's a hormone right? I go see the doc next month and will mention the melatonin and calmes forte, hopefully they will be safe.
Thanks again, Patty:)

 

tnichel - May 21

I get acid reflux and wake up feeling like I'm going to vomit when I'm in bad flares. It happened again last week while I was sleep. I was in a fog popping tums and running to the toilet every 5 seconds. Thought it was all a dream later that day. I used to get nauseau at the same time every night but I was able to trace it to one of my meds. Ask your doctor about elavil (amitriptylene). You can start on a very,very low (5-10mg) dose and work up the amount that's bet to you. It was the first pill my doc put me on when I was diagnosed. I'm a light weight with meds that make you sleepy. It took some adjusting, but it did wonders for me. Are you sure your docs didn't start you have with too high a dose? I started sleeping thru the night. The dose you'll like be put on will not function as an antidepressant normally would b/c it's such a small does. I was worried about that also. Also have you ever tried ultram er? My doc says it's non-habit forming and it my saving grace having to work a 40hr work week.

 

tnichel - May 21

Ooh, forget to mention trazadone...a prescription sleeping aid. I used that when the insomnia is really bad.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question